Please use this identifier to cite or link to this item:
Title: Indirect sliding mode control of power converters via double integral sliding surface
Authors: Tan, Siew-chong
Lai, Y. M.
Tse, C. K. Michael
Subjects: Double-integral sliding mode (SM)
Nonlinear controller
Power converters
Pulsewidth modulation (PWM)
Sliding mode (SM) control
Issue Date: Mar-2008
Publisher: IEEE
Source: IEEE transactions on power electronics, Mar. 2008, v. 23, no. 2, p. 600-611.
Abstract: The steady-state regulation error in power converters that use the conventional hysteresis-modulation-based sliding mode controller can be suppressed through the incorporation of an additional integral term of the state variables into the controller. However, it is found that with the indirect type of sliding mode controller (derived based on the equivalent control approach), the same approach of integral sliding mode control is ineffective in alleviating the converter's steady-state error. Moreover, the error increases as the converter's switching frequency decreases. This paper presents an in-depth study of the phenomenon and offers a solution to the problem. Specifically, it is proposed that an additional double-integral term of the controlled variables to be adopted for constructing the sliding surface of indirect sliding mode controllers. Simulation and experimental results are provided for verification.
Rights: © 2008 IEEE. Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from the IEEE.
This material is presented to ensure timely dissemination of scholarly and technical work. Copyright and all rights therein are retained by authors or by other copyright holders. All persons copying this information are expected to adhere to the terms and constraints invoked by each author's copyright. In most cases, these works may not be reposted without the explicit permission of the copyright holders.
Type: Journal/Magazine Article
DOI: 10.1109/TPEL.2007.915624
ISSN: 0885-8993
Appears in Collections:EIE Journal/Magazine Articles

Files in This Item:
File Description SizeFormat 
double-integral_08.pdf1.55 MBAdobe PDFView/Open

All items in the PolyU Institutional Repository are protected by copyright, with all rights reserved, unless otherwise indicated. No item in the PolyU IR may be reproduced for commercial or resale purposes.